Go Back   NeuroTalk Support Groups > >

Autoimmune Diseases For Hashimoto’s thyroiditis (underactive thyroid), Graves’ disease (overactive thyroid), Lupus, Crohn's disease, all types of arthritis, and all other autoimmune diseases. [Multiple sclerosis (MS) and Myasthenia Gravis (MG) have their own forums below.]

Ivig

Reply
 
Thread Tools Display Modes
Old 07-16-2015, 02:58 PM   #1
hopeful
Member
 
Join Date: Aug 2009
Posts: 914
Default Ivig

Hello everyone,
I thought this might be a good place to ask this question.
I have hypothyroid and Small fiber neuropathy.
I have been getting IVIG for about 1 1/2 years.
Every time I recieve a treatment I feel like there is a war going on in my body. My pain gets worse for about 4 days.
Does anyone else get IVIG and if so does this happen to you?
Thanks for reading and any answers you can provide!
Hopeful
hopeful is offline   Reply With Quote
"Thanks for this!" says:
DejaVu (07-23-2015)
Old 07-16-2015, 04:35 PM   #2
Vowel Lady
Senior Member
 
Vowel Lady's Avatar
 
Join Date: Aug 2006
Posts: 1,180
My Mood: Ivig
Default

I have two docs hinting about IVIG for me in the future...I'm apprehensive. I have low platelets and that is the main reason. I have issues with lupus and other autoimmune problems.

What is the main reason you get your tx?

That sounds awful that your pain worsens, even if it is temporary. I'm starting to look around on line and all I've heard about this tx is that it's very important to hydrate fully before receiving IVIG and that it is less likely to cause a headache if it is done slowly.

However, one woman said that she has to take a small amount of a steroid before tx to prevent aches and pains.

What has your doctor said about this? Is there anything that can be done to help?

I hope folks out there with experience about this will post!!!

Last edited by Vowel Lady; 07-16-2015 at 11:01 PM.
Vowel Lady is offline   Reply With Quote
"Thanks for this!" says:
DejaVu (07-23-2015)
Old 07-16-2015, 05:13 PM   #3
hopeful
Member
 
Join Date: Aug 2009
Posts: 914
Default

Thanks for your answer. Please don't be afraid to try it. It does help my neuropathy after the few days of pain and nausea.
I do hydrate and they give me fluids before and after the Rx. I did use to get steroids with it but developed high b/p so we stopped those. I'm ok without them anyway.
hopeful is offline   Reply With Quote
"Thanks for this!" says:
DejaVu (07-23-2015), Vowel Lady (07-16-2015)
Old 12-16-2017, 12:23 AM   #4
ntm468
Junior Member
 
Join Date: Apr 2014
Posts: 7
Default

I start hydrating the night before & drink so much during the infusion that I have to be disconnected 3-4 times to go pee. Before I leave the house to go to the infusion center they have me take a Benadryl and two extra-strength Tylenol. Recently I've started adding packets of Propel or other electrolyte powder to the water I take with me. The only time I forgot my regimen I got The Headache but it only lasted a couple of days.


Sent from my iPhone using Tapatalk
ntm468 is offline   Reply With Quote
Old 12-20-2017, 07:36 PM   #5
ntm468
Junior Member
 
Join Date: Apr 2014
Posts: 7
Default

Quote:
Originally Posted by ntm468 View Post
I start hydrating the night before & drink so much during the infusion that I have to be disconnected 3-4 times to go pee. Before I leave the house to go to the infusion center they have me take a Benadryl and two extra-strength Tylenol. Recently I've started adding packets of Propel or other electrolyte powder to the water I take with me. The only time I forgot my regimen I got The Headache but it only lasted a couple of days.





Sent from my iPhone using Tapatalk


I forgot to add: yes they run mine about as slowly as possible. Takes around 5 hours. They have very comfortable recliners and by now I mostly nap.


Sent from my iPad using Tapatalk
ntm468 is offline   Reply With Quote
Old 10-10-2018, 05:40 PM   #6
6thCranialNerve
Junior Member
 
Join Date: Jul 2018
Location: NC
Posts: 38
Default

Quote:
Originally Posted by ntm468 View Post
I forgot to add: yes they run mine about as slowly as possible. Takes around 5 hours. They have very comfortable recliners and by now I mostly nap.


Sent from my iPad using Tapatalk

You can have your infusion at home. I'm an RN and have administered IVIG in the home setting for over a decade. But...I'm on disability now...I have Myasthenia Gravis...and I'm getting IVIG at home! It is so weird that I've treated so many patients with IVIG at home and now I am getting it. I am a cancer survivor and post Stem Cell TP. I've only had my first two days of "loading". 100GM each day. I didn't have a headache; but had stomach issues. That may have been starting before the infusion. My next one is 10/27. I've seen it do so much for people so I'm praying it will help me.
6thCranialNerve is offline   Reply With Quote
"Thanks for this!" says:
ger715 (10-10-2018)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
To IVIG or not to IVIG - that is the question Needananswer Myasthenia Gravis 14 11-14-2013 10:13 PM
Ivig hopeful Peripheral Neuropathy 27 12-14-2012 01:35 PM
Ivig brandonc Myasthenia Gravis 11 02-03-2011 11:48 PM
Ivig debbiehub Reflex Sympathetic Dystrophy (RSD and CRPS) 0 03-06-2010 09:34 AM
day 2 of IVIG... sugrkiss Myasthenia Gravis 1 03-05-2010 03:59 PM


All times are GMT -5. The time now is 02:12 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych CentralMental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2018 DragonByte Technologies Ltd.

All posts copyright their original authors • Community GuidelinesTerms of UsePrivacy Policy